This was first published on David Healy’s site, RxIsk: Making Medicine’s Safer for All of Us, about 4 years ago. I’ve never published it on this site and thought I’d do so now so that it will be part of the archives here as well. It’s a memoir of sorts up to that point 4 years ago.
My husband, Paul Woodward, who has published quite a few essays on this blog, sometimes sends emails to me about his thoughts on my (and therefore, often, our) circumstance. Sometimes he’s incredibly helpful and insightful both. I’m sharing what he wrote to me yesterday. The below is most of the body of an email. I’ve edited out a couple of sentences that were directed to me more personally at the beginning and the end. Most of it is just as it was written. As way of introduction to those who perhaps are not familiar with this blog, the autonomic nervous system injury that Paul is referring to in myself is the one incurred by psychiatric drugs and their withdrawal. It is essentially a sort of chemical and pharmaceutical and, therefore, iatrogenic brain injury. It’s often referred to as psychiatric drug withdrawal syndrome and in some people can be a severe and debilitating condition. … [click on title to read and view more]
When you reduce or quit a psychiatric drug, you may experience withdrawal symptoms.
Withdrawal symptoms are due to an absence of a medication at a level to which your body has become accustomed. They are an adverse effect of psychiatric drug use. When the level of the drug is reduced, your body notices it and tries to compensate, creating withdrawal symptoms. Withdrawing faster will increase withdrawal symptoms….
There are lots more tools and methods of support to browse in the drop-down menus at the top of this site — don’t limit yourself to this page. This site is now 11 years running and there are more than 5,000 posts. Many of those best suited to support you are found in the drop-down […]
This is a copy of the original post that’s located in the drop-down menus at the top of this page. This page is regularly updated. Below the initial commentary is a collection of links with lots of information to better inform the reader on psychiatric drug withdrawal. Educating oneself and preparing for a safer taper […]
Dr. Joanna Moncrieff, psychiatrist and senior lecturer, University College London on video. — Also more collected info. We to be aware of the risk so that every reasonable precaution can be made to avoid potentially serious issues. In the interest of informed consent we need to know what the risks are. Many psychiatrists are not telling people about these risks.
I’ve added a “protracted withdrawal” link to the drop-down menus above. I wanted to call attention to it and so I’m also sharing a bit of correspondence I recently had with an injured comrade with protracted withdrawal syndrome below. …
In the spirit of #METOO enough is enough. Psychiatry has destroyed my life far worse than the two times I have been raped. (I don’t speak for everyone, but that is true for me.) The fact is many lives have been harmed as mine has by psychiatry. Too many people have been abused, sickened and disabled by psychiatry and no one takes responsibility for it and most of society refuses to acknowledge it’s happening. It’s time to end such treatment and trauma.
There are quite a few relatively mainstream doctors now talking about the harms of benzodiazepines and anti-depressants on social media. As usual other psychiatric drugs (neuroleptics, anti-convulsants, — called anti-psychotics and mood stabilizers, etc) are given short shrift. This is about informed consent. If people don’t know about the very serious potential risks involved in […]
Once the sensitive becomes aware and conscious of the coercion it ceases to be subtle…it becomes obvious blatant violence against the soul of humanity and that is when things get really tricky. How to escape the abuse? When all of society is telling you you need it? Psychiatric abuse is very much like domestic violence except with domestic violence there is large sectors of society now that that acknowledge it’s very real… …